Texas, 2003Tornadoes and Hail in Texas, April 15, 2003
April 15, 2003 · NWS OUN · 22 events in 7 counties and zones
12 hail, 8 thunderstorm wind, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $93,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 15, 2:45 PM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 15, 2:45 PM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
345 PM CDT TUE APR 15 2003
ACTIVITY IN TEXAS PANHANDLE WILL CONTINUE TO MOVE EAST
THROUGH REST OF AFTERNOON WITH BETTER CHANCE OF STORMS DEVELOPING
ALONG DRYLINE AND BECOMING MORE SURFACE BASED. DEEP LAYER SHEAR
MORE THAN SUFFICIENT FOR SUPERCELL WITH MODERATE INSTABILITY.
WILL ISSUE WIND ADVISORY FOR ENTIRE CWA FOR TONIGHT AND WEDNESDAY
ALTHOUGH SOME AREAS (EASTERN PARTS) MAY NOT EXPERIENCE ADVISORY
TYPE WINDS UNTIL LATER TONIGHT.
WILL REMOVE MENTION OF POPS ACROSS SOUTHEAST SECTIONS OF CWA FOR
WEDNESDAY MORNING AS BEST LIFT SHOULD BE NORTH AND EAST AREA.
WRAP AROUND MOISTURE/CLOUDS ON WEDNESDAY SHOULD MAINLY BE CONFINED
TO NORTHERN HALF OF FA WITH MORE SUNSHINE SOUTH. WITH GUSTY WINDS AND
TEMPERATURES WARMING INTO THE LOWER 80S ACROSS THE SOUTH MAY
NEED TO ISSUE RED FLAG WARNING FOR THIS AREA. HOWEVER...STILL
SOME UNCERTAINTIES ON AMOUNT OF RAINFALL THAT WILL OCCUR ACROSS
THIS AREA TONIGHT.
WILL HAVE A BREAK IN ACTIVE WEATHER WEDNESDAY INTO EARLY FRIDAY
AS FRONT PUSHES INTO SOUTH TEXAS AND UPPER RIDGE BUILDS ACROSS
THE AREA AHEAD OF NEXT PACIFIC SYSTEM. WILL NOT DEVIATE TOO
MUCH FROM MAV GUIDANCE DURING THIS TIME FRAME.
APPEARS NEXT CHANCE OF SEVERE WEATHER WILL COME FRIDAY
INTO FRIDAY NIGHT AS ANOTHER SOUTHWEST WAVE APPROACHES THE AREA.
12Z GFS FASTER/MORE PROGRESSIVE WITH THIS SYSTEM THAN PREVIOUS
RUNS...BUT WILL LEAVE IN SLIGHT CHANCES WEST SATURDAY WITH
TIMING DIFFERENCES. SUNDAY INTO MONDAY APPEAR DRY AT THIS TIME
WITH ANOTHER SYSTEM APPROACHING THE AREA AROUND TUESDAY.
FCSTID = SIX
OKC 55 76 45 69 / 60 10 00 00
HBR 51 76 46 72 / 60 00 00 00
SPS 54 81 47 74 / 30 10 00 00
GAG 49 70 41 67 / 50 00 00 00
PNC 55 72 40 66 / 60 10 00 00
DUA 61 82 48 75 / 40 10 00 00
.OKC...
OK...WIND ADVISORY TONIGHT THROUGH WEDNESDAY ALL ZONES.
TX...WIND ADVISORY TONIGHT THROUGH WEDNESDAY ALL ZONES.
Hazardous weather outlook, Apr 15, 1:40 PM CST, 4 hours 43 minutes before
OKZ004>048-050>052-TXZ083>090-161200-
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NORMAN OK
240 PM CDT TUE APR 15 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT ACROSS PARTS OF WESTERN AND NORTHERN OKLAHOMA. THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN NORTH TEXAS AND
PARTS OF SOUTHERN AND CENTRAL OKLAHOMA.
LOCATION...
THE MODERATE RISK IS WEST OF A LINE EXTENDING FROM PONCA CITY...TO
OKLAHOMA CITY...TO MANGUM. THE SLIGHT RISK IS SOUTH AND EAST OF THIS
MODERATE RISK AREA...AND WEST OF A LAKE TEXOMA TO HOLDENVILLE LINE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IN THE NWS NORMAN
WARNING AREA WILL BE AFTER 4 PM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 4 PM INTO
THE OVERNIGHT HOURS.
DISCUSSION...
A VIGOROUS UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE INTO THE
CENTRAL AND SOUTHERN PLAINS THROUGH TONIGHT. FORCING FROM THIS STORM
SYSTEM IS EVIDENT BY THUNDERSTORM DEVELOPMENT OVER THE TEXAS
PANHANDLE AT MID AFTERNOON. AS A DRY LINE BECOMES BETTER DEFINED
LATE THIS AFTERNOON AND EVENING...FROM SOUTHWEST KANSAS THROUGH THE
OKLAHOMA AND TEXAS PANHANDLES...SEVERE THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG AND EAST OF THE DRY LINE AS THE FORCING ENCOUNTERS
BETTER MOISTURE. ALTHOUGH EXTENSIVE MID AND HIGH CLOUDINESS HAS
INHIBITED HEATING OVER MOST OF THE AREA...STRONG LIFT AHEAD OF THE
APPROACHING STORM SYSTEM WILL LIKELY BE ENOUGH TO ERODE THE CAPPING
INVERSION FURTHER EAST. INITIALLY THE STRONGLY SHEARED ENVIRONMENT
WILL FAVOR THE DEVELOPMENT OF SUPERCELLS. LARGE HAIL AND STRONG
WINDS WILL BE THE MAIN SEVERE WEATHER THREATS...WITH A FEW TORNADOES
ALSO POSSIBLE. THE THUNDERSTORMS ARE EXPECTED TO TRANSITION INTO A
SQUALL LINE LATER IN THE EVENING...WHICH IS EXPECTED TO PROGRESS
EASTWARD THROUGH NORTHERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND
WESTERN NORTH TEXAS. DAMAGING WIND WILL BE THE MAIN THREAT WITH THIS
LINE OF STORMS...WITH LARGE HAIL ALSO POSSIBLE WITH ANY EMBEDDED
SUPERCELL STORMS THAT PERSIST.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY APRIL 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
A RED FLAG WARNING IS IN EFFECT TODAY FOR WESTERN NORTH TEXAS AS
WELL AS WESTERN...CENTRAL...AND SOUTHEAST OKLAHOMA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
MORE THUNDERSTORMS ARE POSSIBLE FROM THURSDAY NIGHT THROUGH SUNDAY
MORNING AS ANOTHER UPPER LEVEL STORM SYSTEM APPROACHES FROM THE
SOUTHWEST.
OTHER HAZARDOUS WEATHER...
STRONG WEST OR NORTHWEST WINDS ARE LIKELY WEDNESDAY BEHIND THE DRY
LINE AND COLD FRONT.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
WEDNESDAY MORNING AT 700 AM.
11In the hours before
Local storm report, Apr 15, 5:56 PM CST, 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
656 PM CDT TUE APR 15 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 6 SW CHEYENNE OK 65 MPH WIND GUST
04/15/03 ROGER MILLS MEASURED BY OKLAHOMA
MESONET
JLPSpecial weather statement, Apr 15, 5:58 PM CST, 25 minutes before
OKZ033-036-TXZ083-160015-
SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE NORMAN OK
658 PM CDT TUE APR 15 2003
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN...HARMON AND
JACKSON COUNTIES.
A DANGEROUS SEVERE THUNDERSTORM...CAPABLE OF TORNADOES...WAS LOCATED
24 MILES WEST OF GOODLETT AT 658 PM CDT...MOVING NORTHEAST AT 55 MPH.
CONDITIONS ARE FAVORABLE FOR TORNADOES AND BASEBALL SIZED HAIL. PEOPLE
IN HARDEMAN...HARMON AND JACKSON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY. LISTEN FOR WARNINGS AND WATCH FOR THREATENING WEATHER
CONDITIONS AS THIS STORM APPROACHES.
Local storm report, Apr 15, 5:59 PM CST, 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
659 PM CDT TUE APR 15 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0648 PM 6 W LEEDEY OK TORNADO
04/15/03 DEWEY REPORTED BY MEDIA
MBBLocal storm report, Apr 15, 6:07 PM CST, 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
707 PM CDT TUE APR 15 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM 8 N SWEETWATER OK TORNADO
04/15/03 ROGER MILLS ROOF DAMAGE TO HOME AND
BARN. TORNADO DAMAGE
EXTENDS 4 MILES NE WHERE
ANOTHER BARN TOTALLY DESTROYED.
FMLocal storm report, Apr 15, 6:10 PM CST, 13 minutes before
OKLAHOMA MAX/MIN TEMPERATURE AND PRECIPITATION TABLE
NATIONAL WEATHER SERVICE NORMAN OK
710 PM CDT TUE APR 15 2003
12 HOUR HIGH...18 HOUR LOW...24 HOUR PRECIPITATION
DATA ENDING AT 7 PM
STATION HI LO PCPN
... WESTERN OKLAHOMA AND PANHANDLE...
CLINTON 71 63 TRACE
FREDERICK 71 60 .01
GAGE 76 64 .04
GUYMON 84 57 .10
HOBART 69 62 .01
LAWTON 69 61 .05
...NORTHERN AND CENTRAL OKLAHOMA...
GUTHRIE M M 0
OKLAHOMA CITY/WILL ROGERS 67 63 .01
OKLAHOMA CITY/WILEY POST 68 62 TRACE
OKLAHOMA CITY/TINKER AFB .15
PONCA CITY 73 66 TRACE
STILLWATER 71 64 TRACE
...EASTERN OKLAHOMA...
BARTLESVILLE 77 63 TRACE
MCALESTER 74 61 TRACE
MUSKOGEE 78 62 TRACE
TULSA/INTL AIRPORT 76 67 TRACE
TULSA/JONES AIRPORT 76 66 TRACE
...ADJACENT STATES...
CHILDRESS TX 83 65 .17
PARIS TX 79 57 0
WICHITA FALLS TX 72 63 .01
COFFEYVILLE KS 79 65 TRACE
LIBERAL KS 82 54 0
MEDICINE LODGE KS 70 63 .04
WINFIELD KS 74 64 TRACE
FAYETTEVILLE AR 78 60 0
FORT SMITH AR 83 52 0
SILOAM SPRINGS AR M 61 0
JOPLIN MO 84 66 0
CLAYTON NM 76 47 .17
Local storm report, Apr 15, 6:20 PM CST, 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
720 PM CDT TUE APR 15 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 5 NE SWEETWATER OK 1.75 INCH HAIL
04/15/03 ROGER MILLS REPORTED BY PUBLIC
JLPEvent by event
12 hail, 8 thunderstorm wind, 2 tornado. Local standard time, as filed.
Tornado, Hardeman
- When
- April 15, 6:23 PM CST to 6:29 PM CST
- Where
- Hardeman County, 2 mi N of Williams
- Rating
- F2
- Path length
- 3.5 mi
- Path width
- 350 yd
- Property damage
- $75,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.500, -99.917
This tornado began in Hardeman County, Texas producing F2 damage before moving northeast and crossing the Red River at 1829 CST into extreme western Jackson County, Oklahoma then moving into Harmon County, Oklahoma where it dissipated. The tornado moved through a farm north of Williams, Texas causing significant damage. A hay barn, saddle shed, garage, shop, and chicken house were destroyed. The house was also damaged with broken windows, porch removed from the house, tree limbs driven through the north facing wall, and the east wall of the house separated by approximately an inch.
Hail, Hardeman
- When
- April 15, 6:48 PM CST
- Where
- Hardeman County, 16 mi NW of Goodlett
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.517, -100.083
Thunderstorm Wind, Hardeman
- When
- April 15, 7:18 PM CST
- Where
- Hardeman County, 8 mi SW of Chillicothe
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.167, -99.600
Thunderstorm Wind, Hardeman
- When
- April 15, 7:20 PM CST
- Where
- Hardeman County, 4 mi N of Chillicothe
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.300, -99.500
Power lines were downed and trees uprooted on Farm to Market Road 91.
Hail, Hardeman
- When
- April 15, 7:25 PM CST
- Where
- Hardeman County, Medicine Mound
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.000, -100.000
Thunderstorm Wind, Hardeman
- When
- April 15, 7:25 PM CST
- Where
- Hardeman County, 1 mi N of Chillicothe
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.267, -99.500
Thunderstorm Wind, Knox
- When
- April 15, 7:30 PM CST
- Where
- Knox County, 7 mi W of Truscott
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.750, -99.917
Tornado, Knox
- When
- April 15, 7:52 PM CST to 7:54 PM CST
- Where
- Knox County, 2 mi NW of Knox City
- Rating
- F1
- Path length
- 2 mi
- Path width
- 100 yd
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.433, -99.817
This tornado seen by a Knox County DPS officer caused significant damage to a shed and downed several power poles northwest of Knox City. Numerous trees were also uprooted in this area.
Thunderstorm Wind, Wilbarger
- When
- April 15, 7:55 PM CST
- Where
- Wilbarger County, Vernon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.150, -99.283
Some minor damage to buildings and awnings along with a few broken windows.
Thunderstorm Wind, Wilbarger
- When
- April 15, 8:00 PM CST
- Where
- Wilbarger County, 8 mi S of Vernon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.033, -99.283
Thunderstorm Wind, Knox
- When
- April 15, 8:05 PM CST
- Where
- Knox County, 2 mi NW of Munday
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $500
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.467, -99.633
The strong winds caused some tree damage.
Hail, Knox
- When
- April 15, 8:15 PM CST
- Where
- Knox County, 1 mi S of Rhineland
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.517, -99.650
Hail, Baylor
- When
- April 15, 8:30 PM CST
- Where
- Baylor County, 8 mi E of Seymour
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.600, -99.133
Thunderstorm Wind, Baylor
- When
- April 15, 8:30 PM CST
- Where
- Baylor County, 8 mi E of Seymour
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.600, -99.133
Hail, Baylor
- When
- April 15, 9:05 PM CST
- Where
- Baylor County, Seymour
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.600, -99.267
Hail, Archer
- When
- April 15, 9:10 PM CST
- Where
- Archer County, 15 mi W of Archer City
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.600, -98.900
Hail, Clay
- When
- April 15, 9:40 PM CST
- Where
- Clay County, 5 mi SW of Bluegrove
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.617, -98.317
Hail, Clay
- When
- April 15, 10:04 PM CST
- Where
- Clay County, Jolly
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.867, -98.350
Hail, Clay
- When
- April 15, 10:06 PM CST
- Where
- Clay County, Jolly
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.867, -98.350
Hail, Archer
- When
- April 15, 10:10 PM CST
- Where
- Archer County, Lakeside City
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.833, -98.533
Hail, Wichita
- When
- April 15, 10:15 PM CST
- Where
- Wichita County, Wichita Falls
- Measured
- 1.25 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.900, -98.500
Hail reported on south side of Wichita Falls.
Hail, Wichita
- When
- April 15, 10:23 PM CST
- Where
- Wichita County, Wichita Falls
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.900, -98.500
Hail was reported on southeast side of Wichita Falls.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, April 15, 20031 injured · $1.3 million · F1 · 38 events
- Strong Wind in Missouri, April 15, 20031 death · 1 event
- Tornadoes and Hail in Texas, April 15, 2003$327,000 · F1 · 33 events
- Tornado and Hail in Texas, April 15, 2003$355,000 · F0 · 14 events
- High Wind in Texas, April 15, 2003$235,000 · 56 kt wind · 10 events
- High Wind in New Mexico, April 15, 2003$150,000 · 70 kt wind · 14 events
- High Wind in New Mexico, April 15, 2003$210,000 · 65 kt wind · 3 events
- High Wind in Texas, April 15, 2003$100,000 · 68 kt wind · 16 events
- Damaging Winds in Kansas, April 15 to 16, 2003$60,000 · 70 kt wind · 10 events
- High Wind in New York, April 15, 2003$75,000 · 55 kt wind · 2 events
- Hail and Damaging Winds in Kansas, April 15, 20032 in hail · 33 events
- High Wind in Texas, April 15, 2003$35,000 · 86 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353064, 5353060, 5353061, 5352680, 5352681, 5353062, 5352682, 5353063, 5352683, 5352684, 5353048, 5353049, 5353050, 5353051, 5353052, 5353053, 5353054, 5353055, 5353056, 5353057, 5353058, 5353059.